First pdoc appointment-updated

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

chrisnsteph1022
Veteran Member


Date Joined Apr 2003
Total Posts : 973
   Posted 9/13/2009 11:24 AM (GMT -7)   
I'm a little nervous. My first pdoc appt. is in about 24 hours. I have a preliminary dx of bpII from my psychologist and my primary doc. Just have to get started on meds now. They don't take insurance and the first visit is $120, but the subsequent visits are only $35! I just started new crohn's meds today so I'm hoping they can find something that doesn't interfere with those.
Stephanie, 29, married for 10 wonderful years and mommy to two awesome toddlers
dx with Crohn's 4/2003, in remission from 11/2003 to 7/2009
omeprazole 40mg, zoloft 100mg, apriso 1500mg, dicyclomine 3/day
dx with bipolar II 8/2009, still trying to figure it out

Post Edited (chrisnsteph1022) : 9/14/2009 3:27:42 PM (GMT-6)


serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 9/13/2009 8:59 PM (GMT -7)   
Hi Chrisnsteph1022,

Good luck at the meeting tomorrow. Even if your doc won't take insurance, if you get a receipt, you may be able to turn that receipt into your insurance for at least a partial refund. I'm sure they'll find something to work with the Crohn's meds. I hope your feeling better soon. let us know how it goes.

serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II


serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 9/14/2009 12:53 PM (GMT -7)   
Hi Stephanie,

How did your appt go?

serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II


chrisnsteph1022
Veteran Member


Date Joined Apr 2003
Total Posts : 973
   Posted 9/14/2009 2:07 PM (GMT -7)   
Hi Serafena. It went really well. She seems very nice. She wasn't sent any notes from my therapist or my primary doc, so I gave her a quick rundown of my 3 major depressive episodes and my one manic/hypo-manic episode. I told her both docs thought it sounded like BPII and she disagreed. She thinks the 'up' episode was full-on mania, going by the things I did. She diagnosed me with BPI. I'm not sure what to think about that. I told her I NEED my 7 hours of sleep a night, just like always, and she said BPIs don't necessarily sleep less. Often, but not always. Though now that I think about it, I was staying up flirting with random guys online until midnight, then getting up at 5am for work. I forgot about that. Anyway, either way, she said I need a mood stabilizer added to my zoloft. She added Lamactil and wants me to titer up from 25mg to 100mg in a month, then see from there. She's expecting I'll need 150mg.

Here's what I don't get. I'm fine right now. I'm neither depressed nor manic. I'm very good at recognizing my moods. I've had one, maybe two manic episodes in my life (I think one may have happened in high school, looking back with the info I have now). That's two in 12 years. Do I have to take this med for another 12 years to wait and see if it keeps away the mania? I'm not so sure I want to even take it. I feel fine on just the zoloft. And I just started new meds for crohn's yesterday and don't really want to add to the side effects I'm adjusting to from those.
Stephanie, 29, married for 10 wonderful years and mommy to two awesome toddlers
dx with Crohn's 4/2003, in remission from 11/2003 to 7/2009
omeprazole 40mg, zoloft 100mg, apriso 1500mg, dicyclomine 3/day
dx with bipolar II 8/2009, still trying to figure it out


serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 9/14/2009 3:26 PM (GMT -7)   
I totally understand you wanting to avoid the side effects, but if it's any consolation, I had none with Lamictal. I hope it goes as well for you. (Although you of course have to watch out for any rashes. If you get a rash call your doc ASAP.) Yes, you do have to be on the drugs for the rest of your life. That's terrible, and I am just as freaked by it as you are, but given the alternatives (dark depressions and frantic highs) I'll take the drugs. The drugs aren't foolproof either. You'll still get mood swings, just (hopefully) not as bad. It's great that you're feeling good right now -- but with BP, who knows what tomorrow will bring. I think you'll see the benefits of a mood stabilizer a lot sooner than you believe. It helps against the depressive episodes too. So you're saying you've had 5 major mood episodes in 12 years. That's a lot. I'm glad you're seeing a psych and she seems nice. Keep going and let us know how you feel.

serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II


chrisnsteph1022
Veteran Member


Date Joined Apr 2003
Total Posts : 973
   Posted 9/14/2009 4:26 PM (GMT -7)   
Well, I had major depressions in 2003 when I was dx with crohn's, again in 2005 going through fertility treatments (though messing with my hormones probably had a lot to do with that one), 2006 (post-adoption depression after bringing our son home), and this past spring. Then mania this summer. So 5 mood episodes in 6 years. Is that bad? Only one was mania, though. Shouldn't anti-depressants fix the others. Only one of those came on while ON antidepressants. That was my most recent. They doubled the zoloft, which triggered the mania.
Stephanie, 29, married for 10 wonderful years and mommy to two awesome toddlers
dx with Crohn's 4/2003, in remission from 11/2003 to 7/2009
omeprazole 40mg, zoloft 100mg, apriso 1500mg, dicyclomine 3/day
dx with bipolar II 8/2009, still trying to figure it out

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 1:38 AM (GMT -7)
There are a total of 2,732,866 posts in 301,064 threads.
View Active Threads


Who's Online
This forum has 151217 registered members. Please welcome our newest member, antknight.
202 Guest(s), 4 Registered Member(s) are currently online.  Details
Mews2much, getting by, MarcCrisp, JaxCalvin


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer